Least common container of tree pattern queries and its applications

There are no files associated with this record.

Title Least common container of tree pattern queries and its applications
Author Wang, Junhu; Yu, Jeffrey Xu; Pang, Chaoyi; Liu, Chengfei
Journal Name Acta Informatica
Year Published 2012
Place of publication Germany
Publisher Springer
Abstract Tree patterns represent important fragments of XPath. In this paper, we show that some classes C of tree patterns exhibit such a property that, given a finite number of compatible tree patterns P1, . . . , Pn ∈ C, there exists another pattern P such that P1, . . . , Pn are all contained in P, and for any tree pattern Q ∈ C, P1, . . . , Pn are all contained in Q if and only if P is contained in Q.We experimentally demonstrate that the pattern P is usually much smaller than P1, . . . , Pn combined together. Using the existence of P above, we show that testing whether a tree pattern, P, is contained in another, Q ∈ C, under an acyclic schema graph G, can be reduced to testing whether PG, a transformed version of P, is contained in Q without any schema graph, provided that the distinguished node of P is not labeled *.We then show that, under G, the maximal contained rewriting (MCR) of a tree pattern Q using a view V can be found by finding the MCR of Q using VG without G, when there are no *-nodes on the distinguished path of V and no *-nodes in Q.
Peer Reviewed Yes
Published Yes
Alternative URI http://dx.doi.org/10.1007/s00236-012-0155-1
Volume 49
Issue Number 3
Page from 173
Page to 202
ISSN 0001-5903
Date Accessioned 2012-07-04
Date Available 2013-06-04T03:18:05Z
Language en_US
Research Centre Institute for Integrated and Intelligent Systems
Faculty Faculty of Science, Environment, Engineering and Technology
Subject Database Management
URI http://hdl.handle.net/10072/47421
Publication Type Journal Articles (Refereed Article)
Publication Type Code c1

Show simple item record

Griffith University copyright notice